Help Privacy Policy Disclaimer
  Advanced SearchBrowse




Journal Article

Nonlinear elastic polymers in random flow


Vincenzi,  D.
Laboratory for Fluid Dynamics, Pattern Formation and Biocomplexity, Max Planck Institute for Dynamics and Self-Organization, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available

Martins Afonso, M., & Vincenzi, D. (2005). Nonlinear elastic polymers in random flow. Journal of Fluid Mechanics, 540, 99-108. doi:10.1017/S0022112005005951.

Cite as: https://hdl.handle.net/11858/00-001M-0000-0029-1551-F
Polymer stretching in random smooth flows is investigated within the framework of the FENE dumbbell model. The advecting flow is Gaussian and short-correlated in time. The stationary probability density function of polymer extension is derived exactly. The characteristic time needed for the system to attain the stationary regime is computed as a function of the Weissenberg number and the maximum length of polymers. The transient relaxation to the stationary regime is predicted to be exceptionally slow in the proximity of the coil-stretch transition.